MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY FLOWGATE2 8F X 95CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY FLOWGATE2 8F X 95CM; CATHETER, PERCUTANEOUS
Model Number 90495
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an endovascular procedure in a patient with internal carotid artery aneurysm, the subject balloon was only partially inflated during use and when removed from patient vasculature, it was found to be leaking.The procedure was completed successfully by replacing the subject device.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.The device was received and the reported lot number was confirmed from the packaging label.During visual/microscopic inspection, the balloon catheter was found to be kinked/bent.Functional inspection, balloon difficult to inflate functional test ¿ fail.The balloon could not be inflated due to leakage.Balloon leaked functional test ¿ fail.At attempt was taken to inflate the balloon; however, the balloon could not be inflated due to leakage.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported events were confirmed based on the analysis.The device did not meet specifications when received for complaint investigation based on the visual inspection.It was reported that prepared and delivered the flowgate2 balloon to the placed and dilated it.However only part of the balloon was inflated and the rest was not inflated and the balloon could not stop the blood flow.As per the additional information, the device was prepared for use as per the directions for use, the device was confirmed to be in good condition during preparation/prior to use on the patient, continuous flush was set up and maintained throughout the clinical procedure and the patients anatomy was moderately tortuous.The device was not inflated over nominal pressure or excessive pressure used, the balloon was able to be successfully inflated during preparation and there was no leakage noted during preparation.The device was returned and there was kinking noted to the balloon catheter, during the inflation attempt the balloon could not be inflated due to a leak to the balloon.It is probable that the device was damaged during the clinical procedure, causing the reported events.An assignable cause of procedural factors will be assigned to the reported and analyzed events of 'balloon leaked during use' and 'balloon difficult to inflate' and to the analyzed event of 'balloon catheter kinked/bent', as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
FLOWGATE2 8F X 95CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key15418719
Report Number3012931345-2022-00173
Device Sequence Number19472009
Product Code DQY
UDI-Device Identifier00815742004953
UDI-Public00815742004953
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2023
Device Model Number90495
Device Catalogue Number90495
Device Lot Number0000059134
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/24/2022
Supplement Date Received by Manufacturer11/07/2022
Initial Report FDA Received Date09/14/2022
Supplement Report FDA Received Date11/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8F FEMORAL ARTERY PUNCTURE SHEATH (UNKNOWN); CATALYST6 CATHETER (STRYKER)
Patient Age59 YR
Patient SexMale
Patient RaceAsian